Hail, Wichita
- When
- June 4, 3:06 PM CST
- Where
- Wichita County, Wichita Falls
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.900, -98.500
Reported on North Rosewood Avenue on the northeast side of Wichita Falls.
A weak cold front moved into northern Texas during the afternoon hours. This combined with afternoon heating allowed for scattered showers and thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak cold front moved into northern Texas during the afternoon hours. This combined with afternoon heating allowed for scattered showers and thunderstorms to develop. One thunderstorms briefly became severe with penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 4, 2:01 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 301 PM CDT MON JUN 4 2007 .DISCUSSION... AFTN HEATING AND WEAK SFC BOUNDARY HAS LEAD TO A FEW TSTMS ACROSS RE RIVER VALLEY. EXPECT THIS ACTIVITY TO MOVE SOUTH OUT OF THE AREA OVER THE NEXT COUPLE OF HOURS. YET ANOTHER MCS IS EXPECTED TO DEVELOP TO OUR WEST TONIGHT AND IS EXPECTED TO REMAIN TO OUR WEST OVERNIGHT. WILL LEAVE SOME LOW POPS ACROSS FAR SOUTHWEST ZONES FOR FRINGE OF ANY COMPLEX THAT MOVES INTO WEST TEXAS TONIGHT. NORTHWARD MOVING WARM FRONT WILL ACT AS A FOCUS FOR TSTM DEVELOPMENT TUE AFTN AND EVENING... WHICH SHOULD BE CONFINED TO NORTHERN OKLAHOMA. MORNING NAM DOES HAVE A SIGNAL FOR ANOTHER MCS MOVING SE OUT OF COLORADO TUE NIGHT TOWARD NORTHWEST OK AND WILL NEED TO WATCH ITS PROGRESS IF IT DOES DEVELOP. HOWEVER... TRANSITION IN MID LEVEL FLOW OCCURS DURING THIS PERIOD AS SHORTWAVE RIDGING TRANSITIONS OUT OF ROCKIES ACROSS PLAINS. THIS MAY KEEP ANY STORM COMPLEX MOVING MORE EAST ACROSS KANSAS... THEREFORE WILL LIMITS POPS TO NORTHERN OKLAHOMA AT THIS TIME. STRONGER WAVE MOVES OUT OF THE ROCKIES INTO THE PLAINS FOR WED. AS THIS OCCURS LOW LEVEL FLOW INCREASES IN RESPONSE TO SFC LOW DEVELOPMENT TO OUR NORTH. THIS WILL LEAD TO A VERY WARM/HOT AND WINDY DAY WED. WIND ADVISORY MAY BE NEEDED FOR PART OF THE AREA WED. THIS S/SW LOW LEVEL FLOW WILL ALSO ADVECT VERY WARM MID LEVEL TEMPS CREATING A SUBSTANTIAL CAP. THIS SHOULD PROHIBIT ANY CONVECTION FROM INITIATING THIS FAR SOUTH... HOWEVER IF A STORM IS ABLE TO OVERCOME CAP IT WILL LIKELY BE A SIGNIFICANT STORM. AS WAVE MOVES EAST INTO GREAT LAKES REGION THU/THU NIGHT IT WILL DRAG A SFC COLD FRONT SOUTH INTO THE AREA... ALONG WITH SLIGHTLY COOLER MID LEVEL TEMPS. WILL BEGIN TO SHOW AN INCREASE IN PRECIP POTENTIAL BEGINNING LATE THU. WILL CONT TO SEE THIS SFC BOUNDARY OR RESIDUAL PRECIP INDUCED BOUNDARIES IN THE AREA INTO NEXT WEEKEND. WILL THEREFORE EXPAND POPS AREAWIDE FRI/FRI NIGHT WITH BETTER POPS ALONG AND NORTH OF SFC FRONT. AS WEEKEND GETS CLOSER... WILL LIKELY SEE HIGHER POPS NEEDED ONE OR MORE PERIODS THAT AT THIS TIME ARE VERY HARD TO PINPOINT. ANOTHER ASPECT TO MONITOR WILL BE HEAVY/FLOODING RAINFALL AS SFC FRONT LOOKS TO LAY PARALLEL TO MID LEVEL FLOW LEADING TO TRAINING ALONG BOUNDARY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 89 69 90 / 10 10 10 10 HOBART OK 63 91 68 93 / 10 10 10 10 WICHITA FALLS TX 65 91 70 93 / 20 10 10 10 GAGE OK 59 90 67 94 / 10 20 20 10 PONCA CITY OK 61 87 68 89 / 10 20 30 10 DURANT OK 65 89 69 90 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/30
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUN 4 2007
OKZ004>048-050>052-TXZ083>090-051200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUN 4 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
THE PASSAGE OF SEVERAL WEAK COLD FRONTS IN RECENT DAYS HAS PUSHED
THE DEEP TROPICAL MOISTURE WELL SOUTH INTO TEXAS. THIS HAS REDUCED
THE AMOUNT OF INSTABILITY THAT WILL BE AVAILABLE FOR THUNDERSTORMS
OVER OKLAHOMA AND WESTERN NORTH TEXAS. A WEAK COLD FRONT WILL
CONTINUE TO SLOWLY DRIFT SOUTH ACROSS PARTS OF SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS. MEANWHILE... A WEAK UPPER LEVEL DISTURBANCE
WILL MOVE ACROSS THE SOUTHERN PLAINS. THESE FACTORS COULD RESULT IN
A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING OVER
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. LATER TONIGHT... THE
PRESENCE OF NORTHWEST FLOW ALOFT COULD AGAIN STEER A CLUSTER OF
SHOWERS AND THUNDERSTORMS FROM NORTHWEST TEXAS SOUTHEAST INTO PARTS
OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. A FEW OF THE STORMS
COULD PRODUCE GUSTY WINDS... AND POSSIBLY AN ISOLATED SEVERE WIND
GUST. OTHERWISE... THE MAIN HAZARDS WILL BE OCCASIONAL CLOUD TO
GROUND LIGHTNING AND PERHAPS SMALL HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE WEATHER OVER NORTHERN OKLAHOMA
TUESDAY AFTERNOON AND NIGHT. A DEVELOPING WARM FRONT NEAR THE KANSAS
BORDER COULD PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TUESDAY
AFTERNOON AND EVENING. MEANWHILE... A THUNDERSTORM COMPLEX MAY FORM
IN COLORADO AND MOVE SOUTHEAST DURING THE EVENING AS A STRENGTHENING
LOW LEVEL JET PULLS DEEPER MOISTURE BACK INTO THE REGION. THIS MAY
RESULT IN THE SOUTHERN PART OF THE THUNDERSTORM CLUSTER BUILDING
SOUTHWARD INTO NORTHERN OKLAHOMA TUESDAY NIGHT.
BY WEDNESDAY... THE ATMOSPHERE WILL BECOME MUCH MORE STRONGLY
CAPPED... AS WARM MID LEVEL AIR MOVES OUT OF THE DESERT SOUTHWEST
AND INTO THE PLAINS. AT THE SAME TIME... A POTENT COMBINATION OF
INSTABILITY AND SHEAR WILL OVERSPREAD THE PLAINS... LEADING TO A
CONDITIONAL RISK FOR SEVERE WEATHER. IF A THUNDERSTORM IS ABLE TO
BREAK THE CAP... IT COULD QUICKLY BECOME SEVERE. HOWEVER... THE CAP
WILL LIKELY KEEP THE CHANCE OF THUNDERSTORMS VERY LOW AND MAY
PREVENT THUNDERSTORMS ENTIRELY. A BETTER CHANCE FOR STRONG TO SEVERE
THUNDERSTORMS WILL BEGIN LATE THURSDAY WHEN MID LEVEL TEMPERATURES
COOL AND A COLD FRONT APPROACHES NORTHERN OKLAHOMA. THUNDERSTORMS
WILL BE POSSIBLE THROUGH SUNDAY... ESPECIALLY ACROSS NORTHERN AND
WESTERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS DEVELOPING ACROSS THE AREA ON WEDNESDAY COULD
GUST TO NEAR 45 MPH... ESPECIALLY ACROSS NORTHERN AND WESTERN
OKLAHOMA. HIGH PROFILE VEHICLES IN THE AREA COULD EXPERIENCE
HANDLING PROBLEMS... ESPECIALLY ALONG EAST TO WEST ORIENTED
HIGHWAYS. MEANWHILE... THE POTENTIAL FOR REPEATED THUNDERSTORMS
ALONG A STALLED COLD FRONT THURSDAY THROUGH SUNDAY COULD RAISE
CONCERNS FOR FLOODING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.
CJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 340 PM CDT MON JUN 4 2007 TXZ088-089-042100- ARCHER TX-BAYLOR TX- 340 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER MABELLE AT 340 PM CDT...MOVING SOUTH AT 10 MPH. SMALL HAIL... WINDS AROUND 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE. PEOPLE IN ARCHER AND BAYLOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 341 PM CDT MON JUN 4 2007 TXZ086-090-042100- WICHITA TX-CLAY TX- 341 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF DEAN AT 341 PM CDT...MOVING SOUTH AT 10 MPH. SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE. PEOPLE IN CLAY AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 353 PM CDT MON JUN 4 2007 OKZ052-042115- BRYAN OK- 353 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR CARTWRIGHT AT 353 PM CDT...MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM IS LOCATED NEAR YUBA... ALSO MOVING SOUTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BRYAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 403 PM CDT MON JUN 4 2007 TXZ090-042115- CLAY TX- 403 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF DEAN AT 403 PM CDT...DRIFTING SLOWLY SOUTHEAST. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The Altus AFB radar (KFDR), 68 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
1 hail. Local standard time, as filed.
Reported on North Rosewood Avenue on the northeast side of Wichita Falls.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24557.